×

zbMATH — the first resource for mathematics

Singular points of cyclic weighted shift matrices. (English) Zbl 1283.15117
Summary: Let \(S\) be an \(n\)-by-\(n\) cyclic weighted shift matrix, and \(F_S(t, x, y) = \det(tI + x \operatorname{Re} (S) + y \operatorname{Im}(S))\) be a ternary form associated with \(S\). We investigate the number of singular points of the curve \(F_S(t, x, y) = 0\), and show that the number of singular points of \(FS(t,x,y)=0\) associated with a cyclic weighted shift matrix whose weights are neither 1-periodic nor 2-periodic is less than or equal to \(n(n - 3)/2\). Furthermore, we verify that the upper bound \(n(n - 3)/2\) is sharp for \(4 \leqslant n \leqslant 7\).

MSC:
15B99 Special matrices
14H20 Singularities of curves, local rings
15A60 Norms of matrices, numerical range, applications of functional analysis to matrix theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Atiyah, M. F.; Bott, R.; Gårding, L., Lacunas for hyperbolic differential operators with constant coefficients I, Acta Math., 124, 109-189, (1970) · Zbl 0191.11203
[2] Blake, I. F.; Seroussi, G.; Smart, N., Elliptic curves in cryptography, (1999), Cambridge University Press Cambridge · Zbl 0937.94008
[3] Chien, M. T., The envelope of the generalized numerical range, Linear Multilinear Algebra, 43, 363-376, (1998) · Zbl 0898.15024
[4] Chien, M. T.; Nakazato, H., Boundary generating curve of the c-numerical range, Linear Algebra Appl., 294, 67-84, (1999) · Zbl 0932.15017
[5] Chien, M. T.; Nakazato, H., The q-numerical radius of weighted shift operators with periodic weights, Linear Algebra Appl., 422, 198-218, (2007) · Zbl 1117.15027
[6] Chien, M. T.; Nakazato, H., Flat portions on the boundary of the numerical ranges of certain Toeplitz matrices, Linear Multilinear Algebra, 56, 143-162, (2008) · Zbl 1136.15019
[7] Chien, M. T.; Nakazato, H., Numerical range for orbits under a central force, Math. Phys. Anal. Geom., 13, 315-330, (2010) · Zbl 1245.15023
[8] Chien, M. T.; Nakazato, H., Singular points of ternary polynomials associated with 4-by-4 matrices, Electron. J. Linear Algebra, 23, 755-769, (2012) · Zbl 1253.15030
[9] Chien, M. T.; Nakazato, H., Hyperbolic forms associated with cyclic weighted shift matrices, Linear Algebra Appl., 439, 11, 3541-3554, (2013) · Zbl 1284.15011
[10] M.T. Chien, H. Nakazato, Determinantal representations of certain hyperbolic forms, preprint, 2013.
[11] Chien, M. T.; Tam, B. S., Circularity of the numerical range, Linear Algebra Appl., 201, 113-133, (1994) · Zbl 0809.15012
[12] Gallay, T.; Serre, D., Numerical measure of a complex matrix, Comm. Pure Appl. Math., 65, 287-336, (2012) · Zbl 1244.15015
[13] Gau, H. L.; Tsai, M. C.; Wang, H. C., Weighted shift matrices: unitary equivalence, reducibility and numerical ranges, Linear Algebra Appl., 438, 498-513, (2013) · Zbl 1261.15031
[14] Gustafson, K. E.; Rao, D. K.M., Numerical range: the field of values of linear operators and matrices, (1997), Springer New York
[15] Joswig, M.; Straub, B., On the numerical range map, J. Aust. Math. Soc., 65, 267-283, (1998) · Zbl 0932.15016
[16] Kippenhahn, R., Über den wertevorrat einer matrix, Math. Nachr., 6, 193-228, (1951) · Zbl 0044.16201
[17] Kirwan, F., Complex algebraic curves, (1992), Cambridge University Press Cambridge · Zbl 0744.14018
[18] T. Leake, B. Lins, I.M. Spitkovsky, Inverse continuity of the boundary of the numerical range, preprint, 2013. · Zbl 1312.15028
[19] Nuij, W., A note on hyperbolic polynomials, Math. Scand., 23, 69-72, (1968) · Zbl 0189.40803
[20] Stout, Q. F., The numerical range of a weighted shift, Proc. Amer. Math. Soc., 55, 107-110, (1976)
[21] Tsai, M. C.; Gau, H. L.; Wang, H. C., Refinements for numerical ranges of weighted shift matrices, Linear Multilinear Algebra, (2013), in press
[22] Tsai, M. C.; Wu, P. Y., Numerical ranges of weighted shift matrices, Linear Algebra Appl., 435, 243-254, (2011) · Zbl 1214.15015
[23] Walker, R., Algebraic curves, (1950), Princeton University Press Princeton · Zbl 0039.37701
[24] Wang, Z. X.; Guo, D. R., Special functions, (1989), World Scientific Singapore · Zbl 0724.33001
[25] Wang, K.-Z.; Wu, P. Y., Numerical ranges of weighted shifts, J. Math. Anal. Appl., 381, 897-909, (2011) · Zbl 1257.47010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.